Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 1, 2021Madison County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 1, 2021, 5:38 PM CDT for Madison County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 5:38 PM CDT (22:38 UTC)
Expired
Aug 1, 2021, 6:30 PM CDT
In force
52 min
Issued by
NWS Jackson, MS

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WWUS84 KJAN 012238
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
538 PM CDT Sun Aug 1 2021
 
MSZ042-043-012330-
Yazoo MS-Madison MS-
538 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND CENTRAL
MADISON COUNTIES UNTIL 630 PM CDT...

At 538 PM CDT, Meteorologists were tracking a strong thunderstorm
over Benton, or 8 miles east of Yazoo City, moving southeast at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Myrleville around 555 PM CDT.
  Vaughan around 605 PM CDT.
  Way around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3276 8993 3259 9020 3286 9040 3298 9024
TIME...MOT...LOC 2238Z 321DEG 21KT 3286 9027 

$$

JNE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:30 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 1, 4:30 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
430 PM CDT Sun Aug 1 2021

.DISCUSSION...

Rest of Today through Monday: Troughing aloft will continue to
settle south and into the region through the forecast period. As
this happens, a frontal boundary will likewise slowly sink south
into the forecast area this evening, through the overnight hours,
and into Monday. South of the boundary, a hot and moist airmass
continues to reside. Despite increasing clouds over the region,
and better rain chances overall, heat index readings will still
range between 105-110 across the CWA this afternoon. As a result,
a "Heat Advisory" remains in effect until 7 PM this evening.

Isolated severe storms will remain possible through the rest of the
afternoon and into this evening, as the hot, humid, and unstable
airmass remain in place across us.  This, in addition to some added
forcing from the approaching front will all contribute to this
potential. Damaging wind gusts will be the primary concern with the
most intense storms. Heavy downpours and frequent lightning can both
be expected with any of today and this evening's convection.  The
ponding of water on roads, and in low-lying and poor drainage areas
will also be possible.

The boundary will continue its southward trek on Monday.  While some
slightly drier air begins to seep into northern portions of the CWA,
a disturbance traversing the area will aid in ongoing showers and
storms across mainly central and southern portions of the forecast
area Monday.  The good thing is this will all aid in providing some
relief from the high heat and humidity we've observed over the past
several days.  While lows tonight will fall into the low and middle
70s, highs on Monday will fortunately struggle to climb out of the
80s. /19/

Monday night through Saturday:

Shower and thunderstorm chances will diminish and become mostly
suppressed to the south Monday night and Tuesday as weak high
pressure builds over the area behind the front. With drier and
slightly cooler boundary layer conditions moving in this week,
heat stress will be reduced considerably (max daily heat indices
mostly in the 85 to 95 F range). By the end of the week and next
weekend, we'll see the heat and humidity creep back up along with
diurnal convective rain chances as the subtropical ridge begins to
rebuild over the ArkLaMiss. /EC/

&&

.AVIATION...
18Z TAF discussion:
VFR flight categories will prevail at TAF sites through much of
the forecast period. With a frontal boundary dropping south into
the area today into tonight, scattered to numerous showers and
storms will exist across the area later this afternoon and into
tonight. Damaging wind gusts will be possible with the most
intense storms, but heavy downpours and frequent lightning will
accompany all of today's convection. This will likely result in
periods of MVFR/IFR ceilings and visibilities in aerodromes where
convection is observed. Rain chances will linger overnight, but
convection will overall dissipate during the evening hours. Winds
today, away from convection, will generally be from the west
northwest between 5-10 knots. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  86  69  88 /  65  90  54  31
Meridian      73  86  68  88 /  66  85  55  31
Vicksburg     75  86  71  88 /  68  89  46  19
Hattiesburg   74  89  72  88 /  59  94  73  61
Natchez       73  86  71  86 /  67  92  61  42
Greenville    72  85  67  86 /  63  64  13   3
Greenwood     72  84  67  89 /  46  61  17   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
     072>074.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Aug 1, 2:09 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
209 PM CDT Sun Aug 1 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020300-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
209 PM CDT Sun Aug 1 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

Through the remainder of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Aug 1, 2:54 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
254 PM CDT Sun Aug 1 2021

MSZ037-044-012045-
Attala MS-Leake MS-
254 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEAKE AND SOUTHEASTERN
ATTALA COUNTIES UNTIL 345 PM CDT...

At 253 PM CDT, Meteorologists were tracking a strong thunderstorm
near Smyrna, or near Kosciusko, moving south at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Smyrna around 305 PM CDT.
  Singleton, Renfroe and Thomastown around 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3277 8942 3285 8973 3288 8973 3289 8976
      3316 8957 3305 8932
TIME...MOT...LOC 1953Z 021DEG 10KT 3303 8949

JNE
Special weather statement, Aug 1, 3:05 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
305 PM CDT Sun Aug 1 2021

LAZ016-MSZ047-012100-
Madison LA-Warren MS-
305 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MADISON PARISH IN
NORTHEASTERN LOUISIANA AND CENTRAL WARREN COUNTIES UNTIL 400 PM
CDT...

At 305 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles west of Vicksburg. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central
Madison Parish in northeastern Louisiana and central Warren Counties,
including the following locations... Mound, Delta and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3235 9130 3246 9107 3243 9096 3242 9096
      3238 9082 3225 9091
TIME...MOT...LOC 2005Z 188DEG 2KT 3234 9100

JNE
Special weather statement, Aug 1, 3:18 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 PM CDT Sun Aug 1 2021

MSZ028-029-032-037-012100-
Attala MS-Montgomery MS-Choctaw MS-Webster MS-
318 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW...
NORTHEASTERN ATTALA...SOUTHWESTERN WEBSTER AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 400 PM CDT...

At 318 PM CDT, Meteorologists were tracking a strong thunderstorm
over Kilmichael, or 12 miles east of Winona, moving south at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Poplar Creek around 335 PM CDT.

Other locations impacted by this storm include French Camp and Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3347 8964 3354 8944 3326 8925 3316 8958
TIME...MOT...LOC 2018Z 341DEG 15KT 3344 8952

JNE
Special weather statement, Aug 1, 3:21 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT Sun Aug 1 2021

MSZ057-058-066-012100-
Jones MS-Jasper MS-Clarke MS-
321 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JASPER...SOUTHWESTERN
CLARKE AND NORTHEASTERN JONES COUNTIES UNTIL 400 PM CDT...

At 321 PM CDT, Meteorologists were tracking a strong thunderstorm
near Paulding, or 11 miles northeast of Stringer, moving southeast at
15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Paulding around 325 PM CDT.
  Sandersville, Heidelberg and Stafford Springs around 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3183 8884 3183 8894 3176 8894 3169 8904
      3197 8932 3211 8908 3186 8879
TIME...MOT...LOC 2021Z 320DEG 13KT 3198 8912

JNE
Special weather statement, Aug 1, 5:34 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
534 PM CDT Sun Aug 1 2021

MSZ027-028-032-037-012315-
Carroll MS-Attala MS-Montgomery MS-Choctaw MS-
534 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW...
SOUTHEASTERN CARROLL...NORTH CENTRAL ATTALA AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 615 PM CDT...

At 534 PM CDT, Meteorologists were tracking a strong thunderstorm
over Poplar Creek, or 10 miles southeast of Winona, moving southeast
at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Poplar Creek around 545 PM CDT.

LAT...LON 3350 8950 3346 8951 3346 8947 3333 8933
      3320 8969 3345 8981 3353 8954
TIME...MOT...LOC 2234Z 318DEG 15KT 3339 8958

JNE
Special weather statement, Aug 1, 5:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
538 PM CDT Sun Aug 1 2021

MSZ042-043-012330-
Yazoo MS-Madison MS-
538 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND CENTRAL
MADISON COUNTIES UNTIL 630 PM CDT...

At 538 PM CDT, Meteorologists were tracking a strong thunderstorm
over Benton, or 8 miles east of Yazoo City, moving southeast at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Myrleville around 555 PM CDT.
  Vaughan around 605 PM CDT.
  Way around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3276 8993 3259 9020 3286 9040 3298 9024
TIME...MOT...LOC 2238Z 321DEG 21KT 3286 9027

JNE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:45 AM CDTSpecial Weather StatementJANClay45 min
Aug 1, 11:16 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha59 min
Aug 1, 12:06 PM CDTSpecial Weather StatementJANNoxubee54 min
Aug 1, 12:28 PM CDTSpecial Weather StatementJANRankin47 min
Aug 1, 1:09 PM CDTSpecial Weather StatementJANChoctaw66 min
Aug 1, 2:54 PM CDTSpecial Weather StatementJANAttala51 min
Aug 1, 3:05 PM CDTSpecial Weather StatementJANWarren55 min
Aug 1, 3:18 PM CDTSpecial Weather StatementJANChoctaw42 min
Aug 1, 3:21 PM CDTSpecial Weather StatementJANJasper39 min
Aug 1, 5:34 PM CDTSpecial Weather StatementJANMontgomery41 min
Aug 1, 6:03 PM CDTSpecial Weather StatementJANNewton27 min
Aug 1, 6:28 PM CDTSpecial Weather StatementJANAttala47 min
Aug 1, 6:36 PM CDTSpecial Weather StatementJANClay39 min
Aug 1, 6:47 PM CDTSpecial Weather StatementJANLeake43 min
Aug 1, 5:28 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll47 min
Aug 1, 6:10 PM CDTSpecial Weather StatementJANRichland50 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.